Sampling algebraic varieties for sum of squares programs

Published in SIAM J. Optimization, 2017

Recommended citation: Diego Cifuentes, Pablo Parrilo (2017). "Sampling algebraic varieties for sum of squares programs." SIAM J. Optimization. 27(4):2381-2404.

We propose a new SOS method for optimizing a polynomial p(x) over an algebraic variety V. Rather than relying on an algebraic description, we represent V with a generic set of complex samples. Our method takes advantage of the coordinate ring structure to reduce the size of the SDP. It also connects nicely with the recent area of Numerical Algebraic Geometry.

Download paper here

See also:

  • My slides from Joint Mathematics Meeting’ 17